Korean J Med.  2021 Oct;96(5):432-437. 10.3904/kjm.2021.96.5.432.

Cardiac Arrest Related to Torsades de Pointes in a Patient Recovering from Diabetic Ketoacidosis

Affiliations
  • 1Department of Internal Medicine, Dankook University College of Medicine, Cheonan, Korea

Abstract

Diabetic ketoacidosis (DKA) is an acute complication related to severe hyperglycemia. While the mortality rate for DKA is low with appropriate therapy, several complications may lead to deterioration of the clinical course. Here, we report a case of a 23-year-old patient with DKA who suffered from a rare but hemodynamically unstable cardiac arrhythmia, polymorphic ventricular tachycardia with prolonged QT interval, or Torsades de Pointes. During the recovery phase of DKA, three episodes of Torsades de Pointes suddenly occurred, and were recovered by immediate defibrillation. The patient did not have structural heart disease or a genetic predisposition. To the best of our knowledge, this is the first report of an adult with DKA complicated with QT prolongation related to Torsades de Points after correction of ketosis. To manage DKA, more attention may be needed on changes in the QT interval as well as risk factors for Torsades de Points.

Keyword

당뇨병성 케톤산증; Torsades de Pointes; QT 간격 연장 증후군; Diabetic ketoacidosis; Torsades de Pointes; Long QT syndrome
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr